MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516730
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be implanted to treat an esophageal stricture in the esophagus during an esophagogastroduodenoscopy (egd) with stent placement, procedure performed on (b)(6) 2024.According to the complainant, during the procedure, the proximal stent would not open/expand fully after deployment.The stent was removed, and the procedure was completed with another wallflex esophageal stent.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device code and impact code) have been updated based on the additional information received on november 22, 2024.Blocks d6a implant date, e1 (initial reporter facility name, address, city, state, zip code, phone number, fax) e2, e3, and h6 (additional mfr, narrative) have been corrected.Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand imdrf impact code f2301 captures the used of additional device to remove the unexpanded stent.Block h11: a wallflex esophageal fully covered stent and delivery system were received for analysis.Visual inspection revealed that the device was returned fully covered and undeployed.The clear outer sheath was kinked.Functional testing demonstrated that the stent could be deployed without issues and with no resistance by actuating the delivery system.No other damage was observed on the device.Product analysis did not confirm the reported event of stent failure to expand, as the stent was returned undeployed.Based on all available information, the investigation concluded that there was no confirmation of the reported issue.Functional testing related to the stent's deployment was performed, and the stent deployed and expanded as expected.Therefore, a review and analysis of all available information indicate that the most probable cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be implanted to treat an esophageal stricture in the esophagus during an esophagogastroduodenoscopy (egd) with stent placement, procedure performed on (b)(6) 2024.According to the complainant, during the procedure, the proximal stent would not open/expand fully after deployment.The stent was removed, and the procedure was completed with another wallflex esophageal stent.There was no patient complications reported as a result of this event.Additional information received on november 22, 2024: it was reported that the stent did not open during deployment.Note: failed stent deployment is unlikely to cause or contribute to a death or serious injury.Therefore, boston scientific no longer considers this to be a reportable event.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20249877
Report Number3005099803-2024-04507
Device Sequence Number12588095
Product Code ESW
UDI-Device Identifier08714729778066
UDI-Public08714729778066
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Model NumberM00516730
Device Catalogue Number1673
Device Lot Number0034005821
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown